Estrogen Therapy (ET)
What To Think About
Risks of estrogen therapy
Estrogen therapy (ET) may increase the risk of health problems in a small number of women. This increase in risk depends on your age, your personal risk, and when ET is started.Reference 2 Talk with your doctor about these risks. Using ET may increase your risk of:
- Blood clots.
- Ovarian cancer.
- Urinary incontinence.
If you are taking ET after early menopause caused by a surgical hysterectomy, talk with your doctor about long-term ET risks and benefits.
Direct sunlight or high heat can increase, then decrease, the amount of hormone released from a patch. This can give you a big dose at the time and leave less hormone for the patch to release later in the week. Avoid direct sunlight on the hormone patch. Also avoid using a tanning bed, heating pad, electric blanket, hot tub, or sauna while you are using a hormone patch.
|By:||Reference Healthwise Staff||Last Revised: August 8, 2012|
|Medical Review:||Reference Anne C. Poinier, MD - Internal Medicine
Reference Carla J. Herman, MD, MPH - Geriatric Medicine